Alert archive / Michigan / Gale Warnings in 2024
Gale Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 13, 2024, 4:51 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 4:51 AM EST (09:51 UTC)
- Expired
- Jan 13, 2024, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
762 WHUS73 KAPX 130951 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 451 AM EST Sat Jan 13 2024 LHZ346-347-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1200Z/ /O.NEW.KAPX.GL.W.0003.240113T0951Z-240113T1200Z/ /O.NEW.KAPX.SC.Y.0005.240113T1200Z-240114T0500Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 451 AM EST Sat Jan 13 2024 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, Highest gusts up to 35 kts from the north and highest waves around 15 feet. For the Small Craft Advisory, Highest gusts up to 30 kts from the northwest and highest waves around 12 feet expected. * WHERE...St Ignace to False Detour Channel and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...For the Gale Warning, until 7 AM EST this morning. For the Small Craft Advisory, until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ348-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1000Z/ /O.NEW.KAPX.GL.W.0003.240113T0951Z-240113T1200Z/ /O.NEW.KAPX.SC.Y.0005.240113T1200Z-240114T0500Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 451 AM EST Sat Jan 13 2024 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, Highest gusts up to 35 kts from the north and highest waves around 15 feet. For the Small Craft Advisory, highest gusts up to 30 kts from the northwest and highest waves around 12 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...For the Gale Warning, until 7 AM EST this morning. For the Small Craft Advisory, until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1200Z/ /O.NEW.KAPX.GL.W.0003.240113T0951Z-240113T1200Z/ /O.NEW.KAPX.SC.Y.0005.240113T1200Z-240114T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 451 AM EST Sat Jan 13 2024 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, Highest gusts up to 35 kts from the northeast and highest waves around 8 feet. For the Small Craft Advisory, Highest gusts up to 30 kts from the north and highest waves around 10 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...For the Gale Warning, until 7 AM EST this morning. For the Small Craft Advisory, until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ344>346-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1500Z/ /O.NEW.KAPX.GL.W.0003.240113T0951Z-240114T0100Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 451 AM EST Sat Jan 13 2024 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1200Z/ /O.NEW.KAPX.SC.Y.0005.240113T0951Z-240114T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 451 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ349-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1000Z/ /O.NEW.KAPX.SC.Y.0005.240113T0951Z-240114T0500Z/ Sturgeon Pt to Alabaster MI- 451 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the west and highest waves around 11 feet. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-131800- /O.CAN.KAPX.SR.W.0001.000000T0000Z-240113T1500Z/ /O.NEW.KAPX.SC.Y.0005.240113T0951Z-240114T0500Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 451 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the north and highest waves around 9 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
540 WHUS73 KAPX 131519 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1019 AM EST Sat Jan 13 2024 LMZ344>346-132330- /O.CON.KAPX.GL.W.0003.000000T0000Z-240114T0100Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1019 AM EST Sat Jan 13 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 11 feet. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ349-132330- /O.CON.KAPX.SC.Y.0005.000000T0000Z-240114T0500Z/ Sturgeon Pt to Alabaster MI- 1019 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Highest gusts up to 30 kts from the west and highest waves around 6 feet. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-132330- /O.CON.KAPX.SC.Y.0005.000000T0000Z-240114T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1019 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Highest gusts up to 30 kts from the north and highest waves around 10 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-132330- /O.CON.KAPX.SC.Y.0005.000000T0000Z-240114T0500Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1019 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-LMZ323-341-342-132330- /O.CON.KAPX.SC.Y.0005.000000T0000Z-240114T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1019 AM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. In Lake Michigan, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
569 WHUS73 KAPX 132013 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 313 PM EST Sat Jan 13 2024 LMZ344>346-140000- /O.EXT.KAPX.GL.W.0003.000000T0000Z-240114T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 313 PM EST Sat Jan 13 2024 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 11 feet. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-140415- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-240115T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 313 PM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-140415- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-240115T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 313 PM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 11 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-LMZ323-341-342-140415- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-240115T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 313 PM EST Sat Jan 13 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. In Lake Michigan, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 13, 4:37 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 13, 4:37 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
437 AM EST Sat Jan 13 2024
Key Messages:
-- Transition to accumulating lake effect snow across northwest
lower and eastern upper today.
-- General amounts of 5-8" of additional snowfall for lake effect
areas by Sunday AM with 8-10" locally possible.
-- Accumulating lake effect snow continues Sunday into early next
week.
-- Very cold temperatures expected next week.
.NEAR TERM /THROUGH TONIGHT/...
Pattern Synopsis:
Very strong negative tilt troughing will continue to lift across the
Great Lakes over eastern Canada today as a second embedded trough
digs across the central CONUS. The associated 980mb cyclone
currently centered over mid-Michigan will trek northeast into Canada
during the day, eventually working over Quebec tonight.
Forecast Details:
As the system center moves east of the state this morning, we will
begin to undergo a transition from synoptic snow to lake effect
snow. Current thoughts align with most recent high resolution model
guidance in that there looks to be a period of time this morning
where there will be a lull in snowfall coverage -- and perhaps no
snow falling at times -- across interior northern Michigan away from
areas closer to the Lake Michigan and Lake Superior shorelines.
This, combined with little apparent ongoing significant
visibility/high snowfall rate impacts, lead to the decision to
switch headlines over to Winter Weather Advisories at this time.
Impacts with the system have been on the decline over the past
several hours, and this headline change reflects that accordingly.
The focus will then shift to late morning/early afternoon as lake
effect snow and some gusty winds pick back up. More widespread snow
coverage across northwest lower and eastern upper Michigan is
anticipated during daylight hours as winds shift and bands struggle
to organize. This will help fan accumulations out across a wider
area of typical northwest/west-northwest flow lake effect areas.
Patchy blowing snow will be possible across more open areas with
wind gusts of 25-35 mph at times this afternoon and tonight. Lake
effect snow is expected to concentrate into more organized banding
later this evening and overnight, likely leading to higher localized
snowfall amounts across select areas of northwest lower and eastern
upper Michigan. Leaving current Winter Storm Warnings up was given
strong consideration, but it was ultimately decided that it was
better to reflect current and expected morning conditions with
advisories, and then potentially upgrade to Winter Storm Warnings
for hardest hit lake effect counties should increased confidence in
warning criteria being met across specific counties materialize with
new guidance this morning.
That being said, forecast 24 HR snowfall amounts from 7 AM today to
7 AM Sunday generally range from 5-8" across northwest lower and
eastern upper lake effect areas. Localized totals of 8-10"+ will be
possible across aforementioned areas where lake effect bands
organize tonight where snowfall rates around 1" per hour will also
be possible. Otherwise, colder temperatures will be in place today
and tonight as wind chills dip near zero across northern lower and
down to ten below zero for some areas north of the bridge overnight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Pattern Synopsis and Forecast: Midlevel low pressure continues to
move across the Great Lakes region to Ontario while deepening.
Midlevel longwave troughing over North America with high pressure
north of Alaska and over the Greenland Sea, allowing for cold air to
purge into the central CONUS. Riding remains in place over the
Pacific Ocean with midlevel low pressure forming and diminishing due
to the aforementioned ridge.
Low pressure over the Great Lakes will move towards the southern End
of Hudson Bay by Sunday pushing cold Arctic air into the Midwest.
Northwest flow will continue to generate accumulating lake effect
snow across western parts of the CWA.
Primary Forecast Concerns:
Accumulating lake effect snow Sunday into Monday: 850 mb
temperatures in the -15 to -20 degree celsius range moving over
waters that remain 4 to 5 degrees above freezing will provide plenty
of instability to produce accumulating lake effect snow this Sunday.
Backing winds will shift convergence zones across the CWA to spread
snowfall to many parts of eastern upper and northern lower instead
of concentrating accumulations. Most areas will receive an inch or
two of total snowfall this Sunday, but a few locations will see
higher amounts due to enhanced bands that connect Lake Michigan to
Superior. Highest accumulations of 4 inches or more are possible for
typical northeastern lower snowbelts areas.
LES will continue through Monday. Winds continue to back and
eventually turn to a more west-southwestern flow. Best places to see
additional accumulations will be for areas near Little Traverse Bay,
along with the northern end of Chippewa County. An additional 4
inches can be expected for theses parts of northern lower and
eastern upper.
Very cold temperatures next week: Aformentioned high pressure north
of Alaska and east of Greenland allows for cold Arctic air to plunge
into the Central CONUS Sunday and Monday. Daytime highs will struggle
to surpass the low teens along with interior locations to see single
digit temperatures for highs. Meanwhile; coldest temperatures of the
winter season will be overnight Monday and Tuesday as nighttime lows
will plummet down into the single digits or around 10 degrees near
the shorelines. Gusty winds will further lower apparent temperatures
that are well below 0.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Pattern Forecast: Longwave midlevel troughing with embedded
shortwaves continue to be centered over north America with low
pressure over Hudson Bay. Cold air will continue to pushing into the
Great Lakes region through the entirety of the long term forecast.
Primary Forecast Concerns:
Continued cold air and possible lake effect snowfall: A similar
synoptic set up across the CONUS when compared to the short term
will continue chances of accumulating lake effect snow for the
entirety of the long term. Areas favored to receive continued
snowfall will be typical snowbelts of northern lower and eastern
upper, but wind directions will continue to shift throughout the
forecaster period. To early to determine snowfall amounts, or
highest impacted areas, but impactful weather will remain a
possibility throughout the work week and will be monitored with
future guidance.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Widespread snow will continue across northern Michigan into the
early morning hours...gradually transitioning toward more lake
effect/lake enhanced snow Saturday morning. Expect at least IFR
visibilities in falling and blowing snow overnight at all
terminals...with IFR conditions more likely at KTVC/KMBL
Saturday. Winds will remain gusty while switching from northeast
overnight to northwest Saturday morning.
&&
.MARINE...
Wind gusts have begun to wind down in intensity overnight and will
continue to do so through this morning. Gale force wind gusts will
linger across far northern Lake Huron this morning, and across parts
of northern Lake Michigan into this evening. Otherwise, small craft
advisory winds and waves are anticipated over all nearshore waters
into tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until midnight EST tonight for
MIZ016>018-020>022-025>028-031>033-086-087-099.
Winter Weather Advisory until noon EST today for MIZ023-024-
029-030-034>036-041-042-088-095>098.
MARINE...Small Craft Advisory until midnight EST tonight for LHZ345-349.
Gale Warning until 7 AM EST this morning for LHZ346>348.
Small Craft Advisory until midnight EST tonight for LHZ346>348.
Small Craft Advisory until midnight EST tonight for LMZ323-341-
342.
Gale Warning until 8 PM EST this evening for LMZ344>346.
Gale Warning until 7 AM EST this morning for LSZ321-322.
Small Craft Advisory until midnight EST tonight for LSZ321-322.
&&
NEAR TERM...DJC
SHORT TERM...SJC
LONG TERM...SJC
AVIATION...JPB
MARINE...DJCHazardous weather outlook, Jan 12, 10:23 PM EST, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1023 PM EST Fri Jan 12 2024 MIZ016>018-020>036-041-042-086>088-095>099-140000- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1023 PM EST Fri Jan 12 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A high impact winter storm is expected across northern Michigan late this afternoon into Saturday. Blizzard conditions are expected across many areas of northern lower along and east of I-75 tonight. Please see the latest Blizzard Warning and Winter Storm Warning for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Accumulating lake effect snow showers are likely in the snowbelts of northwest lower and eastern upper Michigan Saturday night into next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-140000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1023 PM EST Fri Jan 12 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Storm force wind gusts are expected across northern Michigan nearshore waters tonight. Please see the latest Storm Warning for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts may linger over northern Great Lakes nearshore waters into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:47 AM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 19 more | 58 hr |
| Jan 13, 4:51 AM EST | Small Craft Advisory | APX | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.